MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804400-18
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that when the 4.0x18 mm xience skypoint stent delivery system (sds) was advanced into the guide catheter (gc), there was resistance during advancement and during removal with the non-abbott guiding catheter (gc).The sds was removed and via cine images, it was observed that the gc was kinked, and the xience stent had dislodged inside the gc.The stent was retrieved via the gc.A new gc was used with new same size xience to treat the lesion.There were no adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported deformation due to compressive stress was confirmed.The reported difficult to advance and difficult to remove could not be tested due to the device condition.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported difficulties.Based on the information provided and because the stent delivery system (sds) was not returned for analysis, it is unknown what may have caused the reported difficulty during advancement or removal.Additionally, analysis found the dislodged stent within the returned guiding catheter, confirming the reported stent dislodgment.It is possible that manipulation of the sds, when resistance was met, contributed to the reported stent dislodgement.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.C9 - #1 event reappeared after reintro updated to doesn¿t apply.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19796626
Report Number2024168-2024-08629
Device Sequence Number4133488
Product Code NIQ
UDI-Device Identifier08717648233487
UDI-Public(01)08717648233487(17)270125(10)4020241
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804400-18
Device Catalogue Number1804400-18
Device Lot Number4020241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER
Patient SexUnknown